Alert archive / California / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 25, 2020, 4:57 PM PDT for Inyo County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 4:57 PM PDT (23:57 UTC)
- Expired
- Jun 25, 2020, 5:45 PM PDT
- In force
- 48 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 131 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 12.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3865 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027
WUUS55 KVEF 252357
SVRVEF
CAC027-260045-
/O.NEW.KVEF.SV.W.0007.200625T2357Z-200626T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
457 PM PDT Thu Jun 25 2020
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Southwestern Inyo County in south central California...
* Until 545 PM PDT.
* At 456 PM PDT, a severe thunderstorm was located over Olancha, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Olancha and Cartago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3614 11801 3631 11807 3641 11788 3615 11779
TIME...MOT...LOC 2356Z 252DEG 0KT 3625 11796
HAIL...1.00IN
WIND...60MPH
$$
BP2 follow-up statements
972
WWUS55 KVEF 260019
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
519 PM PDT Thu Jun 25 2020
CAC027-260045-
/O.CON.KVEF.SV.W.0007.000000T0000Z-200626T0045Z/
Inyo CA-
519 PM PDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM PDT
FOR SOUTHWESTERN INYO COUNTY...
At 518 PM PDT, a severe thunderstorm was located near Olancha, moving
northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
Locations impacted include...
Olancha and Cartago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 11794 3631 11804 3638 11793 3641 11788
3619 11780
TIME...MOT...LOC 0018Z 242DEG 6KT 3627 11792
HAIL...1.00IN
WIND...60MPH
$$
BP755
WWUS55 KVEF 260041
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
541 PM PDT Thu Jun 25 2020
CAC027-260050-
/O.EXP.KVEF.SV.W.0007.000000T0000Z-200626T0045Z/
Inyo CA-
541 PM PDT Thu Jun 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN INYO COUNTY WILL
EXPIRE AT 545 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3615 11794 3631 11804 3638 11793 3641 11788
3619 11780
TIME...MOT...LOC 0040Z 252DEG 0KT 3627 11792
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:27 PM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 2:27 PM PDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 227 PM PDT Thu Jun 25 2020 .SYNOPSIS...Continued afternoon thunderstorm activity with brief heavy rain and gusty outflow winds possible once again tomorrow afternoon as upper-level low pressure system moves over head. Another more potent system will impact the region with strong winds over the weekend followed by cooler temperatures next week. && .SHORT TERM...Through Saturday. Concerns for the short term focus on afternoon thunderstorm chances through Friday. An upper-level low traversing the region through Friday over top modest pacific moisture, resulting in afternoon instability with ample forcing for ascent producing thunderstorms, mainly near the upper-level low center and elongated trough axis extending from central Nevada to the Sierra Nevada. This trough will continue sinking southeast tomorrow, with the center coming nearly over Las Vegas tomorrow evening. With the trough axis shearing out a bit, lift will be a little less, lapse rates are already quite steep across southern Nevada, and forecast minor moisture increases with even steeper lapse rates will support afternoon CAPE values of 500-1500 J/kg. Mountains should have no problem initiating activity, with storms following the low center and moving off the mountains in the evening. Large inverted-v soundings indicate the primary threat will be wind, with outflow gusts of 40-50 MPH possible. Saturday should be fairly quite. Lingering moisture may produce a few buildups over the higher terrain, but not much upper-level support for any storms that do form to de-anchor. .LONG TERM...Sunday through Thursday. Upper-level trough number 2 for the forecast period impacts the area for the latter half of the weekend into next week. A rather potent trough, especially by late-June standards, will swing across the Intermountain West Sunday through Thursday, with the base of the trough swinging across the area. This will result in a belt of strong south to southwesterly winds on Sunday with a sharp drop in temperatures to start next week. Much of next week will be on the cool side with quiet weather as flow transitions from northwest behind the departing trough to southwest as a ridge of high pressure builds in near the four corners with a weak trough off the west coast. && .AVIATION...For McCarran...Gusty winds this afternoon will vary between easterly and southeasterly through around 00z. Gusts will be prevalent during that time with sustained speeds around 10-12 knots gusting around 20 knots. After 00z, winds will become more southerly between 180-220 with continued gusty winds through around sundown. The question after 06z tonight is if an outflow from storms over central NV will make it all the way down into the Las Vegas valley which would shift winds to the northwest and pick speeds back up to 10-15 knots until around 10z. Confidence is building in this scenario. Tomorrow, afternoon showers and storms in and around the valley will be possible primarily between 21z-01z with strong, outflow winds being a primary concern. For the rest of southern Nevada, northwest Arizona and southeast California...Showers and storms will continue to develop across Inyo County and the southern Great Basin with strong winds being the primary concern. Other areas will remain dry with breezy, southerly winds through this evening. An outflow boundary will push southward into southern NV which will shift winds to the north/northwest before it washes out around the I-15 corridor. Winds behind the boundary could come up to speeds of 20 knots gusting 30 knots. Prevailing southerly winds will be present again on Friday. However, there will be chances for showers and thunderstorms across all of southern NV and southeast Cali where gusty winds continue to be a concern. && .FIRE WEATHER...Elevated to critical fire weather concerns over the next few days across the region. Isolated to scattered thunderstorms over the southern Great Basin will expand further south Friday afternoon. Dry lightning may be a concern, but the bigger concern will be gusty outflow winds. Another round of more widespread winds and low humidity will create critical concerns for Sunday, lingering into Monday for Northwest Arizona. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE...Steele AVIATION..........Guillet For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Severe Thunderstorm Warnings in California, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.